Texas, 2016

Hail and Damaging Winds in Texas, March 30, 2016

March 30, 2016 · NWS FWD · 32 events in 12 counties and zones

Two rounds of thunderstorms affected north and central Texas, one in the late morning and early afternoon across the eastern counties and another in the late afternoon and evening across the western and central counties. The earlier storms produced large hail in the Van, TX area, while the later storms produced large hail and damaging wind from the Dallas-Fort Worth Metroplex southward along and…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$111,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Two rounds of thunderstorms affected north and central Texas, one in the late morning and early afternoon across the eastern counties and another in the late afternoon and evening across the western and central counties. The earlier storms produced large hail in the Van, TX area, while the later storms produced large hail and damaging wind from the Dallas-Fort Worth Metroplex southward along and west of the I-35 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 30, 11:47 AM CST, 58 minutes earlier.

Area forecast discussion, Mar 30, 11:47 AM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 PM CDT WED MAR 30 2016

.AVIATION...
THE FIRST ROUND OF SHOWERS AND THUNDERSTORMS MOVED ACROSS PARTS OF
NORTH AND CENTRAL TEXAS THIS MORNING...AND THE REMAINING STORMS
EXTENDED EAST OF A PARIS TO WAXAHACHIE TO LAMPASAS LINE
AS OF 1730Z. THIS ACTIVITY WILL CONTINUE TO MOVE OFF TO THE EAST.
THE NEXT THREAT OF THUNDERSTORMS FOR THE METROPLEX AND WACO
TAF SITES WILL BE LATE AFTERNOON/EARLY EVENING. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE THAT
EXTENDED FROM SOUTHWESTERN OKLAHOMA TO EAST OF KCDS /CHILDRESS/ TO
KBPG /BIG SPRING/ AT 1730Z. THE CURRENT TIMING HAS THESE STORMS
AFFECTING THE METROPLEX TAF SITES 22Z-01Z...AND 00Z-03Z AT WACO.
THERE WILL BE THE POTENTIAL FOR HAIL UP TO THE SIZE OF GOLFBALLS
AND VERY STRONG GUSTY WINDS.

THE STORM THREAT WILL SHIFT TO THE EAST OF THE I-35 CORRIDOR
LATE THIS EVENING. VFR CONDITIONS ARE THEN EXPECTED TO RETURN
TO THE METROPLEX...BUT STRATUS MAY COME BACK IN FOR THE 06 TO 15Z
PERIOD AT WACO. A COLD FRONT WILL MOVE THROUGH THE METROPLEX
TOWARD SUNRISE /12Z/ WITH A WIND SHIFT TO THE NORTHWEST AT 10 TO
15 KNOTS. THE WIND SHIFT AT WACO WILL 13 TO 15Z.

58

&&

.UPDATE...
NO MAJOR CHANGES TO THE CURRENT FORECAST REGARDING POP
CONFIGURATION AND GENERAL SEVERE THREAT THROUGH LATE EVENING. AN
AREA OF CONVECTION CURRENTLY CONTINUES MAINLY EAST OF INTERSTATE
35 THIS MORNING. THIS APPEARS TO BE ASSOCIATED WITH AN AREA OF
MODERATE TO STRONG WARM ADVECTION AND IS PRIMARILY ELEVATED
SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WITH THESE STORMS WILL
CONTINUE TO BE HAIL INTO THE EARLY AFTERNOON. WE WILL BE SENDING
UP AN 18Z SOUNDING BUT AN INITIAL LOOK AT AN AIRCRAFT SOUNDING
FROM DALLAS ABOUT 45 MINUTES AGO REVEALS THAT THE STRONG CAPPING
NOTED ON THE 12Z FWD SOUNDING HAS BEEN LIFTED. THERE WAS A
NOTICEABLE AREA OF COLD ADVECTION BETWEEN 800-600MB IN THE WAKE OF
THE MORNING CONVECTION. THIS IS LIKELY HELPING TO SUPPRESS
ADDITIONAL CONVECTION FOR THE TIME BEING DESPITE WHAT APPEARS TO
BE INCREASING ASCENT APPROACHING THE AREA ON WATER VAPOR IMAGERY.

AT THE SURFACE...THE DRYLINE IS STILL WELL TO THE WEST OF THE AREA
BUT SHOULD CONTINUE TO MIX EAST INTO EARLY AFTERNOON. WE STILL
THINK ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE
DRYLINE THIS AFTERNOON AND MOVE EAST. THIS WILL ALSO BE COINCIDENT
WITH A GENERAL UPTICK IN INTENSITY OF ANY CONVECTION WELL EAST OF
THE DRYLINE. THE POTENTIAL EXISTS FOR VERY LARGE HAIL WITH ANY
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON/EVENING AS LAPSE RATES
ARE VERY STEEP. ALL OF THIS ACTIVITY SHOULD MOVE EAST OF THE AREA
TONIGHT.

DUNN

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT WED MAR 30 2016/
AN ACTIVE WEATHER DAY IS LIKELY ACROSS THE ENTIRE REGION AS
SEVERAL KEY INGREDIENTS FOR SEVERE WEATHER COME TOGETHER. THESE
INGREDIENTS INCLUDE...ABUNDANT LOW LEVEL MOISTURE...STEEP MID
LEVEL LAPSE RATES...LARGE SCALE LIFT SUPPLIED BY AN APPROACHING
150+ KNOT JET AND SMALLER SCALE LIFT GENERATED BY AN EASTWARD
MOVING DRYLINE. ALTHOUGH THERE ARE MULTIPLE SCENARIOS WITH REGARDS
TO TIMING AND PLACEMENT OF STORMS TODAY AND TONIGHT THE MOST
LIKELY SCENARIO IS AS FOLLOWS:

1- ELEVATED SHOWERS AND STORMS DEVELOP NEAR OR SHORTLY AFTER
SUNRISE TODAY...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 35
CORRIDOR WHERE LARGE SCALE LIFT WILL BE THE STRONGEST. THESE
STORMS WILL BE SCATTERED IN NATURE BUT WILL HAVE SOME POTENTIAL TO
PRODUCE LARGE HAIL DUE TO THE COLD TEMPS ALOFT.

2 - THUNDERSTORMS WILL BECOME MORE NUMEROUS AND STRONGER BY
LATE MORNING AS THE CAP WEAKENS AND EVENTUALLY DISSIPATES. ONCE
THE CAP IS GONE...STORMS WILL BECOME MORE ROOTED IN THE BOUNDARY
LAYER AND A MEDLEY OF HAZARDS INCLUDING HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES WILL BECOME POSSIBLE THROUGH THE AFTERNOON.

3 - BY LATE AFTERNOON A DRYLINE WILL ENTER THE WESTERN ZONES AND
BECOME AN ADDITIONAL FOCUS FOR SHOWERS AND STORMS. THE EXTENT OF
MORNING CONVECTION WILL HAVE AN IMPACT ON HOW EXTENSIVE STORMS
ARE ON THE DRYLINE. WE STILL ANTICIPATE THAT STORMS WILL BE
ONGOING IN THE EAST WHEN THE DRYLINE ENTERS THE REGION. STORMS
BOTH ON THE DRYLINE AND EAST OF THE DRYLINE WILL HAVE A POTENTIAL
TO BECOME SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE THROUGH
THE EVENING.

4 - BY LATE EVENING A COLD FRONT WILL ENTER THE NORTHWEST ZONES
AND WILL EVENTUALLY OVERTAKE THE DRYLINE. WHEN THIS OCCURS STORMS
WILL END STEADILY FROM WEST TO EAST. THERE WILL STILL BE A
POTENTIAL FOR SEVERE STORMS THROUGH THE EARLY MORNING
HOURS...ESPECIALLY EAST OF THE INTERSTATE 35 CORRIDOR.

AGAIN...WHAT IS DESCRIBED ABOVE IS THE MOST LIKELY SCENARIO FOR
TODAY/TONIGHTS EVENTS. CONFIDENCE IS MODERATE TO HIGH THAT SEVERE
WEATHER WILL OCCUR OVER THE NEXT 24 HOURS ACROSS PARTS OF NORTH
AND CENTRAL TEXAS. WHAT COMPLICATES TODAYS FORECAST AND ANY SEVERE
WEATHER EVENT FOR THAT MATTER IS MESO-SCALE PROCESSES THAT ARE
DIFFICULT IF NOT IMPOSSIBLE TO ANTICIPATE. SO THE MESSAGE FOR
TODAY IS THIS...BE PREPARED FOR SEVERE WEATHER TO DEVELOP AT ANY
TIME TODAY/TONIGHT. SINCE THE KEY INGREDIENTS (MOISTURE...
INSTABILITY...LIFT AND SHEAR) WILL ALL BE PRESENT...ANY STORM THAT
FORMS WILL HAVE A GOOD POTENTIAL TO BECOME SEVERE.

A FEW SHOWERS AND STORMS MAY LINGER IN THE SOUTHEAST THURSDAY
MORNING BUT OVERALL THURSDAY WILL BE MOSTLY SUNNY...A BIT BREEZY
AND PLEASANT WITH HIGHS MAINLY IN THE 70S.

A FEW SHOWERS MAY RETURN TO THE REGION ON FRIDAY WHEN A CUT-OFF
LOW OPENS UP AND TRANSLATES EAST ACROSS THE STATE. ALL SHOWERS
WILL END FRIDAY NIGHT ONCE THE TROUGH AXIS PASSES TO THE SOUTHEAST
AND LARGE SCALE SUBSIDENCE INCREASES.

THE REMAINDER OF THE FORECAST LOOKS VERY PLEASANT DUE TO A
BUILDING RIDGE ALOFT AND ONLY A PARTIAL RETURN OF GULF MOISTURE TO
THE REGION. AFTERNOON HIGHS SATURDAY AND SUNDAY WILL BE GENERALLY
IN THE 70S WITH 70S AND LOWER 80S MONDAY AND TUESDAY. LOWS
SATURDAY NIGHT THROUGH TUESDAY WILL BE IN THE 40S AND 50S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  58  73  49  63 /  70  50  10   5  20
WACO, TX              79  58  75  49  67 /  60  50  10   5  20
PARIS, TX             74  58  72  45  63 /  90  50  10   5  10
DENTON, TX            79  53  71  45  61 /  60  40   5   5  10
MCKINNEY, TX          77  56  72  45  62 /  80  50  10   5  10
DALLAS, TX            79  59  73  49  63 /  70  50  10   5  20
TERRELL, TX           76  59  73  48  65 /  80  50  10   5  20
CORSICANA, TX         78  61  75  50  67 /  80  50  20   5  20
TEMPLE, TX            78  61  76  49  66 /  50  50  10   5  30
MINERAL WELLS, TX     82  52  72  45  61 /  40  20   5   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/91
Hazardous weather outlook, Mar 30, 2:13 AM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
313 AM CDT WED MAR 30 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
313 AM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORM CHANCES INCREASE TODAY AS AN UPPER LEVEL LOW MOVES
INTO THE PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE
WEST. THE ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS WILL BE
WARM...HUMID AND UNSTABLE RESULTING IN A THREAT FOR SEVERE STORMS.

AT LEAST TWO ROUNDS OF STORMS ARE EXPECTED TODAY...SCATTERED TO
NUMEROUS THUNDERSTORMS WILL LIKELY DEVELOP ACROSS THE REGION THIS
MORNING...SHIFTING EAST THIS AFTERNOON. SOME OF THESE STORMS WILL
BE SEVERE. LARGE HAIL WILL BE THE MAIN THREAT WITH THIS FIRST
ROUND OF SEVERE STORMS BUT THE THREAT FOR DAMAGING WINDS AND AN
ISOLATED TORNADO WILL INCREASE BY MIDDAY.

STORMS FROM THE FIRST ROUND MAY STILL BE ONGOING THIS AFTERNOON TO
THE EAST OF INTERSTATE 35/35E AS THE SECOND ROUND DEVELOPS. THIS
SECOND ROUND WILL BE LOCATED NEAR THE DRYLINE WEST OF INTERSTATE
35/35W. SEVERE STORMS WILL BE POSSIBLE WITH A THREAT FOR LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE THREAT FOR
SEVERE STORMS WILL CONTINUE INTO THE NIGHT AS THE FRONT OVERTAKES
THE DRYLINE AND MOVES IT EAST THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A FEW THUNDERSTORMS MAY STILL OCCUR EARLY THURSDAY MORNING EAST OF
A LINE FROM SULPHUR SPRINGS TO WACO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS NORTH AND CENTRAL TEXAS TODAY
THROUGH TONIGHT.

JLDUNN

In the hours before

Special weather statement, Mar 30, 12:40 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT WED MAR 30 2016

TXZ115-301900-
STEPHENS TX-
140 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEPHENS COUNTY
UNTIL 200 PM CDT...

AT 140 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IBEX...OR 10 MILES WEST OF BRECKENRIDGE...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRECKENRIDGE AND US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3285 9910 3293 9897 3270 9881 3261 9910
TIME...MOT...LOC 1840Z 240DEG 16KT 3273 9908

92
Local storm report, Mar 30, 12:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             KERENS                  32.13N  96.23W
03/30/2016  E0.75 INCH       NAVARRO            TX   EMERGENCY MNGR

The radar

The Dallas/Ft Worth radar (KFWS), 112 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

23 hail, 9 thunderstorm wind. Local standard time, as filed.

Hail, Navarro

When
March 30, 12:45 PM CST
Where
Navarro County, Kerens
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.130, -96.230

Hail, Stephens

When
March 30, 1:19 PM CST
Where
Stephens County, 2.7 mi ESE of Hubbard Creek Lake
Measured
2.5 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.800, -98.960

Tennis ball sized hail was reported at Hubbard Creek Lake.

Hail, Van Zandt

When
March 30, 1:58 PM CST
Where
Van Zandt County, 1.67 mi S of Primrose
Measured
0.75 in hail
Reported by
Public
Coordinates
32.406, -95.595

Penny sized hail reported at Highway 64 and FM 314 north of Edom.

Hail, Van Zandt

When
March 30, 2:05 PM CST
Where
Van Zandt County, 2.38 mi NNE of Primrose
Measured
2 in hail
Property damage
$8,000
Reported by
Social Media
Coordinates
32.460, -95.580

Hen Egg sized hail was reported 6 miles south-southeast of Van.

Hail, Van Zandt

When
March 30, 2:05 PM CST
Where
Van Zandt County, 2.38 mi NNE of Primrose
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
32.460, -95.580

Quarter sized hail was reported 6 miles south-southeast of Van.

Hail, Wise

When
March 30, 2:17 PM CST
Where
Wise County, Paradise
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.150, -97.650

Nickel to quarter sized hail was reported in Paradise.

Hail, Palo Pinto

When
March 30, 2:45 PM CST
Where
Palo Pinto County, 13 mi NNW of Gordon
Measured
1 in hail
Reported by
Public
Coordinates
32.724, -98.456

Quarter sized hail in the Metcalf Gap area.

Hail, Parker

When
March 30, 2:45 PM CST
Where
Parker County, 2.9 mi W of Weatherford
Measured
1 in hail
Reported by
Social Media
Coordinates
32.770, -97.850

Hail, Parker

When
March 30, 2:45 PM CST
Where
Parker County, 3.75 mi WSW of Weatherford
Measured
0.88 in hail
Reported by
Public
Coordinates
32.750, -97.860

Hail, Palo Pinto

When
March 30, 2:51 PM CST
Where
Palo Pinto County, 1.19 mi ENE of Metcalf Gap
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.724, -98.410

Quarter sized hail was reported in the Metcalf Gap area.

Thunderstorm Wind, Parker

When
March 30, 3:07 PM CST
Where
Parker County, 6 mi N of Weatherford
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
32.857, -97.800

A 60 mph wind gust was estimated approximately 6 miles north of Weatherford.

Hail, Parker

When
March 30, 3:07 PM CST
Where
Parker County, 6 mi N of Weatherford
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.857, -97.800

Penny sized hail was reported approximately 6 miles north of Weatherford.

Hail, Eastland

When
March 30, 3:20 PM CST
Where
Eastland County, 0.54 mi SSW of Gorman
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.212, -98.683

Quarter sized hail was reported on the west side of Gorman.

Thunderstorm Wind, Tarrant

When
March 30, 3:55 PM CST
Where
Tarrant County, 1.73 mi WSW of (Fwh)carswell Afb Ft
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
32.761, -97.478

Thunderstorm winds were estimated at 60-70 mph near White Settlement Rd and Loop 820.

Hail, Tarrant

When
March 30, 4:07 PM CST
Where
Tarrant County, 2.23 mi SW of Wheatland
Measured
0.88 in hail
Reported by
Social Media
Coordinates
32.600, -97.550

Nickel sized hail was reported 8 miles southwest of Benbrook.

Thunderstorm Wind, Tarrant

When
March 30, 4:30 PM CST
Where
Tarrant County, 1.36 mi WNW of Ft Worth Russell Arp
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.657, -97.342

Thunderstorm winds were estimated at 65 mph in Edgecliff Village.

Thunderstorm Wind, Tarrant

When
March 30, 4:30 PM CST
Where
Tarrant County, 2.42 mi SSW of Seminary Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.648, -97.396

Thunderstorm winds were estimated near 60 mph near Hulen Street and Altamesa Blvd near Benbrook.

Hail, Tarrant

When
March 30, 4:32 PM CST
Where
Tarrant County, Crowley
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.580, -97.320

Quarter sized hail was reported 3 miles north of Burleson.

Hail, Tarrant

When
March 30, 4:36 PM CST
Where
Tarrant County, Crowley
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.580, -97.320

Thunderstorm Wind, Johnson

When
March 30, 4:38 PM CST
Where
Johnson County, Burleson
Measured
61 kt (70 mph) estimated gust
Property damage
$6,000
Reported by
Amateur Radio
Coordinates
32.530, -97.320

Thunderstorm winds in Burleson were estimated near 70 mph.

Hail, Tarrant

When
March 30, 4:40 PM CST
Where
Tarrant County, 1.31 mi SW of Crowley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.565, -97.334

Nickel to quarter sized hail was reported on FM 1017/McAlister Rd in the Crowley area.

Hail, Johnson

When
March 30, 4:49 PM CST
Where
Johnson County, Joshua
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.470, -97.380

Thunderstorm Wind, Tarrant

When
March 30, 4:49 PM CST
Where
Tarrant County, 2.48 mi NE of Bisbee
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.626, -97.171

Thunderstorm winds were estimated near 65 mph near Russell Curry Rd and Highway 287 in Mansfield.

Hail, Hamilton

When
March 30, 4:55 PM CST
Where
Hamilton County, 3 mi SSW of Olin
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
31.830, -98.120

Hail up to the size of half dollars fell approximately 9 miles north of Hamilton.

Thunderstorm Wind, Hamilton

When
March 30, 4:55 PM CST
Where
Hamilton County, 9 mi N of Hamilton
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
31.830, -98.120

Thunderstorm winds were estimated near 60 mph approximately 9 miles north of Hamilton.

Hail, Johnson

When
March 30, 4:57 PM CST
Where
Johnson County, 2.76 mi N of Egan
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.490, -97.300

Half dollar sized hail fell in Briaroaks.

Thunderstorm Wind, Dallas

When
March 30, 5:15 PM CST
Where
Dallas County, 2.15 mi SW of Dallas
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
32.751, -96.810

Thunderstorm winds were estimated near 65 mph near Interstate 35E and East 8th Street in Dallas.

Hail, Hamilton

When
March 30, 5:19 PM CST
Where
Hamilton County, 4.03 mi NE of Hamilton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.740, -98.070

Quarter sized hail was reported 1 mile northeast of Hamilton.

Hail, Johnson

When
March 30, 5:20 PM CST
Where
Johnson County, 2 mi S of Lillian
Measured
0.75 in hail
Reported by
Public
Coordinates
32.471, -97.200

Hail, Johnson

When
March 30, 5:24 PM CST
Where
Johnson County, 2.73 mi SSE of Lillian
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.464, -97.182

Golf ball sized hail was reported south of Lillian.

Thunderstorm Wind, Johnson

When
March 30, 5:31 PM CST
Where
Johnson County, Venus
Measured
52 kt (60 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.430, -97.120

A 60 mph wind gust was estimated near Venus.

Hail, Ellis

When
March 30, 5:50 PM CST
Where
Ellis County, Midlothian
Measured
1 in hail
Reported by
Public
Coordinates
32.480, -96.980

Nickel to quarter sized hail was reported in Midlothian.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625756, 625751, 625752, 625753, 625754, 625755, 625759, 625761, 625762, 625758, 625760, 625763, 625769, 625764, 625765, 625770, 625776, 625766, 625767, 625768, 625771, 625772, 625773, 625774, 625777, 625775, 625778, 625782, 625783, 625779, 625780, 625781.